I survived Effexor withdrawal

Discussion in 'Fibromyalgia Main Forum' started by Greenbean7, Feb 20, 2007.

  1. Greenbean7

    Greenbean7 New Member

    As some of you know I stopped taking Effexor on February 11, a Sunday. I went "cold turkey" with my doctor's approval. DON'T DO IT WITHOUT DOCTOR APPROVAL!!

    On Tuesday afternoon I started feeling yucky. Ate some mashed potatoes for dinner.

    Tuesday night I had creepy crawly skin and muscle spasms and very little sleep.

    Went to work on time on Wednesday, but just hearing what people were going to eat for lunch made me really sick. I went home at 11:30. Ate nothing but some chicken soup broth around 8 pm.

    For an added bonus on Wednesday I also had diarea so bad I spent most of the day in the bathroom!

    Thursday I went in at 10 because I was so tired after a second night of creepy crawly skin and muscle spasms. I made it until 4:15 at work and went home. Ate some chicken noodle soup and crackers for lunch and a flour tortilla for dinner.

    Friday was a little better and I ate soup for lunch and dinner. Still had diarea really bad, and a slight headache.

    Saturday I felt pretty good and went out to lunch with my DD and Sister. Spent the rest of the day in the bathroom.

    Sunday was better. And Monday was better than Sunday.

    Now I'm not saying I feel great, but mostly the only problem now is a slight headache and queasy tummy. I'm back to eating normally and having almost normal bathroom time.

    This worked for me (upset my boss because I wasn't here part of the week), but I was on only 37.5 mg a day! So, if you are on more than that (I know some take much more!!), I would suggest you wean off verrrrry sloooowly!

    My body is still detoxing, I still have the creepy crawly skin and spasms at night and am a little grouchy and tired but I am glad I took this step.

    There have been some great tips on how to wean off meds on this board and I fully recommend that you take advantage of other's experiences. I didn't and I should have!

    Saltines are a girls best friend!!

    Hugzz
    Greenbean


  2. Kryssie

    Kryssie New Member

    Im glad you are starting to feel better, wow.
    Why did you decide to stop taking it? And why didnt you just wean off the med? Just curious.
  3. SleepyMama

    SleepyMama New Member

    I'm on Effexor and it's working well for my anxiety. I haven't been around here much. Can I ask why you went off it? Is it something I should know about?
  4. Greenbean7

    Greenbean7 New Member

    Actually the doc Rx'd it to help me sleep and it didn't. I was on it for about 3 years.

    Also wanted to stop because I was never really happy or tickled by anything anymore. Nothing made me giggle if you know what I mean. Saturday I was laughing so hard at the funnies in the paper that tears were rolling down my face! DH didn't find them near as funny as I did!

    "Doris: What are you eating?
    Earl: A Hot Pocket.
    Doris: I didn't hear you heat it up.
    Earl: I didn't.
    Doris: So you're eating a cold Hot Pocket?
    Earl: Yes.
    Doris: So basically you're eating a pocket."

    Now I thought that was really funny!

    I really felt like I had very little emotion at all.

    Doc felt like I could stop it without weaning off because the dose was so low. He was right, I did, but he was wrong because he said he didn't think the withdrawal would be too bad.

    I guess we all have to make these decisions. I am 53, just, and take 4 medications daily. I also take a muscle relaxer and pain med as needed.

    I have been wondering what my meds will be like when I'm 70! So I still take the Estridiol (hormone for osteo), Inderal (blood pressure) and Lamictal (seizures). The Effexor was the only one that I felt like I could stop and I didn't feel it was doing what Doc wanted it to anyway.

    What sparked the feeling that I was getting more and more med and less and less benefit was when I wrote everything down for my DH so he would have it next time I had to go to the ER for a migraine. Please don't think I am bad mouthing anyone who must take more meds than I was. It is a very personnal decision that can only be made between you and your medical team.

    When I am completely done detoxing I will look into a more natural way to help me sleep and to help with any anxiety problems.

    Hugzz
    Greenbean